MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while using the single use retrieval nitinol basket v, the basket would no longer open or close.The issue was found during a procedure that was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The basket was sent in an open condition.The support wire was sticking out from the distal end of the coil sheath.The material of the loop that is usually placed inside the coil sheath was sticking out from the coil sheath.The support wire was caught and the basket could not be closed.Once the support wire was back in the coil sheath, the basket could be opened and closed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the support wire was sticking out from the coil sheath and could not be retracted into the coil sheath properly.This caused the basket wire and the support wire to interfere with each other due to the shape of the deformed basket wire.According to the confirmation result and similar investigation result, only the basket wire was retracted into the coil sheath when the control grip was pulled.Since the support wire did not retract into the coil sheath, it was sticking out from the coil sheath.The following factors can be considered as the cause for only the support wire was not retracted into the coil sheath: ·the sheath near the support wire (form of a loop) was excessively angulated.·the support wire which protruded from the coil sheath was excessively angulated.However, the exact cause of the reported evet could not be determined.The event can be detected/prevented by following the instructions for use which state: "- never use excessive force to operate the instrument.This could damage the instrument.- repetition of stone retrieval will deform and/or deteriorate this instrument: deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.- do not open or close the basket while the forceps elevator of the endoscope is up.Otherwise, the support wire may form a loop.Do not withdraw the instrument from the bile duct while a loop is formed by the support wire.Otherwise, the looped distal end could damage the inside of the bile duct and cause mucosal injury.If a loop of support wire is observed, lower the forceps elevator and open/close the basket." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18006773
Report Number9614641-2023-01587
Device Sequence Number17803013
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number37K 27
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown